ADVERTISEMENT

Q. How to cure the itchiness of my scalp and hair loss despite using anti-dandruff medication?

Answered by
Dr. Deepti Shukla
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 26, 2021

Hi doctor,

I am a 31-year-old male, measuring 183 cm in height and weighing 90 kg. I have noticed that I appear to be balding very quickly. I am unaware if my hairline is receding. But the back of my head is developing bald patches. Before two months, I started scratching my itchy scalp a lot and noticed hair loss. I have been on Concerta extended-release 56 mg for ADHD for about five months and Wellbutrin for two weeks. I am also on Xanax for occasional anxiety, Diazepam for sleep and daytime anxiety, tablet K-Cab (next-generation PPI). I have been taking anti-dandruff medication as my scalp can get very itchy. Kindly help.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

Do not worry. I will help you with your concern. I went through your photos (attachment removed to protect the patient's identity) and history. It looks like alopecia areata or androgenetic alopecia. I need to ask a few questions to provide a definitive diagnosis to start proper treatment.

1) Since when are you facing this hair loss?

2) How did it start?

3) Do you have any patches of hair loss elsewhere on the scalp or beard?

4) Any history of thyroid disease in the family or you?

Kindly answer the questions mentioned above.

Regards.

Hi doctor,

Thank you for your quick response. The hair loss started two months. My wife is very concerned that it is medication-related (Concerta). There is no other facial or body hair loss but a little bit on the sides of my head. There is no history of thyroid disease.

#

Hello,

Welcome back to icliniq.com.

It is not related to medicines. This is androgenetic alopecia (AGA), also known as male pattern baldness. Due to genetic and hormonal influence in AGA, the hairline starts to recede, and hair thinning occurs. For this, proper treatment, including Minoxidil, has to be started.

Thanks and regards.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Why is there hair thinning and loss of density after delivery?

After my second delivery, my hair became so thin ... I lost my hair density ... In this type of alopecia, there is hair loss and thinni...   Read full

Kindly help me to get rid of thinning of hair and male pattern baldness.

Hello doctor,I am suffering from thinning of hair and seeing male pattern baldness which has been passed genetically ... It has been quite a few years from where I do not see any growth of hair o...   Read full

Please suggest the best treatment for baldness.

I have severe hair fall and I feel that I am going bald ... Around two years back, hair fall started and the volume reduced to half of my original hair ... Thank you...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»
Nighttime Skin Routine for Clear Skin
A skin that gets all the attention during the day requires a chance to repair, rejuvenate and replenish from day damage ...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.